Question for the ladies

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tums
Regular Member


Date Joined Apr 2008
Total Posts : 128
   Posted 6/14/2008 5:39 AM (GMT -7)   
Hi, I have been tapering off pred for about 6 weeks now and been taking Azathioprine 100mg for 9 weeks. Last week I felt the best I have in about 1 year and thought for sure the Azathioprine was working. Last Sunday I came down from 10mg to 5mg started to feel a bit unwell BM's loser on the Thursday and Friday however my period also started on Friday and today Saturday BM's not good at all which has instantly freaked me out. Do you think my period has anything to do with it or just coincidence. Obviously I am praying it will settle down in next couple days as I don't want to have to up pred again (my hair is falling out at an alarming rate!).
32 year old female
UC diagnosed 2001
Asacol 6 per day
Azathioprine 50mg started 4/08
Steroids 40mg per day


bap06
Regular Member


Date Joined Jun 2008
Total Posts : 57
   Posted 6/14/2008 7:37 AM (GMT -7)   
REALLY hope it's the period and hormones...I'm having very similar symptoms right now, and just finished pred. on Wednesday (been on since February). My period started on Wednesday, and things are seeming to calm down now. Keeping my fingers crossed for both of us that it's just a temporary upset!

basa0806
Veteran Member


Date Joined Feb 2005
Total Posts : 2103
   Posted 6/14/2008 7:57 AM (GMT -7)   
Oh yes, I can assure you that most females on this board having increase symptoms with their period. When I was diagnosed I was pretty sick and my period just made it worse so my primary doctor put me on a bc pill and I've been pretty much ok ever since.
I hope that's all it is! :)
Sam
19 years old
Diagnosed March 2005
Remission since January/April 2006 (incident with mono)
3200mg Asacol, 25mg Amitriptlyine, Ortho Tri-cyclen lo, Imodium when I need it
"If you don't like something, change it. If you can't change it, change your attitude"
Maya Angelou


checkerjane91
Regular Member


Date Joined May 2008
Total Posts : 61
   Posted 6/14/2008 8:40 AM (GMT -7)   

Hi Tums,

My symptoms always worsen around my period.  I did a Google search about this a couple of months ago and one expert said the upset to our colons might have something to do with the hormones that cause the uterus to contract during our periods.

Hope everything calms down for you!

Beth


dakotagirl
Veteran Member


Date Joined Apr 2006
Total Posts : 3402
   Posted 6/14/2008 6:39 PM (GMT -7)   
Yup - period hormones can affect the bowels. Even "normal" ladies have bowel disturbances during that time.

I hope things get back on course soon!
Pan-colitis and GERD diagnosed May 2003
Osteopenia diagnosed Feb 2006
Status:  Flaring
 
Asacol 12 per day,  Azathioprine 100mg, Aciphex, Forvia, and Pro-Bio
30mg Pred until I get set up for Remicade
 
Co-Mod for the UC forum:  Keep HealingWell running smoothly:  www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, February 24, 2018 11:12 PM (GMT -7)
There are a total of 2,933,030 posts in 321,811 threads.
View Active Threads


Who's Online
This forum has 160485 registered members. Please welcome our newest member, treyb190.
344 Guest(s), 4 Registered Member(s) are currently online.  Details
astroman, Purple111111, treyb190, BOB 46